Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diarrhea but haven't any meds
Jan 30, 2009

Dear Nelson, I'm Mat from malaysia, I've been diagnosed positive since July-08. My current CD4 is 379 (haven't started any medication yet).

Currently, I do not have any symptom related to HIV/Aids except fatigue & diarrhea.

Since Dec last year, I need to go to toilet 3/4 times per day. I've tried to take extra fiber in my meal, but it seems nothing changed. My stool looks like really soft and not really "perfect" as normal person.

I also did not feel "satisfied" with what i was doing in the toilet...

Help me. what kind of food/meds that can prevent this from happening..any solution?

thanks

Response from Mr. Vergel

Avoid:

- Milk products _ Vegetables with high insoluble fiber content (broccoli, uncooked carrots, etc) _ High sugar products - Spicy Foods

Talk to your doctor about running a parasite test on your stool if you can.

Try to intake more soluble fiber (there are supplements in the US and hopefully in your country, or eat oranges and apples with cooked white rice). Soluble fiber is like a sponge to absorb excess water out of your stools.

Drink lots of water to make sure you do not get dehydrated.

There are two powerful medications used in the United States to treat parasitic or bacterial infections. One is Xifaxan and the other one is Flagyl. Google them to see if they are available in your country.

Some small studies have also shown that some of us may have a problem digesting fats, but there are conflicting data on this factor. Some people love the benefits of digestive enzymes to improve this issue.

Some people have bouts of diarrhea without taking HIV meds and they never find out why. There are so many factors that could be involved!

TheBody published one of the best booklets on the subject. You can find it here:

http://www.thebody.com/content/art13137.html Gut Problems and HIV

Another great source is Dr Lark Lands' ebook on diarrhea (she has others on fatigue,etc):

http://www.larklands.net/ebooks.htm

I hope this helps. Get your diarrhea under control and do not get dehydrated! Also, weight loss can occur which can make you more prone to infections.

Read the booklets and get back to me with questions, please

Nelson



Previous
aids and lipodystrophy
Next
Any reputable personal trainers in Northeast Texas?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement